MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT0021S
Medical Device Problem Codes Arcing (2583); Flare or Flash (2942); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Blood Loss (2597)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the device had an issue with the loop.After connecting a resectoscope, a blazing sound was heard from the cable tip during a second activation.Sparking was also noted.The issue resulted in damage to the surgeons hand and a burn to the tip of the patient's urinary opening.The patient experienced between 250-500 cc's of bleeding, requiring a transfusion.The patient also had a second degree burn on the wall of the surgical site, requiring additional surgical treatment.Another device was used to complete the procedure.The issue caused patient hospitalization to be extended by three additional days.
 
Additional Manufacturer Narrative
Evaluation summary: the incident sample was not returned for evaluation however, a picture sample for the impacted lot was returned by the customer.This picture sample was sent to the supplier for evaluation.No failure mode was identified with the picture sample.The instructions for use was reviewed and found to include warnings that the cord should be inspected before and after each use for cracks, nicks, cuts, dents, or depressions which may decrease the insulation effectiveness.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCETRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7036264
Report Number1717344-2017-06241
Device Sequence Number1144897
Product Code GEI
UDI-Device Identifier20884521062082
UDI-Public20884521062082
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT0021S
Device Catalogue NumberFT0021S
Device Lot NumberU148X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;